MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40015
Medical Device Problem Codes Difficult or Delayed Activation (2577); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the posterior communicating artery aneurysm treatment, the physician encountered difficulty in positioning the subject flow diverter inside the patient anatomy.While deploying the subject flow diverter inside the patient anatomy, it was partially deployed and moved away from the lesion where it was deployed.The physician re-sheathed the subject flow diverter and removed it from the patient's anatomy.The patient's vessel tortuosity was reported to be tortuous.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.No visual or functional inspection was performed due to product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was severely tortuous, the stent delivery system was repositioned twice, no resistance was encountered during navigation of the flow diverter to the target lesion or during deployment, the stent delivery microcatheter was retracted in a continuous movement while maintaining the position of the stent delivery wire, and the size of the stent/flow diverter was appropriate for the treatment site.Other devices used in the procedure in conjunction with the subject flow diverter included an excelsior xt-27 microcatheter, phenom plus intermediate catheter , and infinity long sheath.In the case of this complaint, it is probable that tortuous anatomy contributed to the reported issues.An assignable cause of procedural factors will be assigned to this complaint since the issues are associated with a product that meets stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13358283
Report Number3008881809-2022-00038
Device Sequence Number1663054
Product Code OUT
UDI-Device Identifier07613327375190
UDI-Public07613327375190
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model NumberFDS40015
Device Catalogue NumberFDS40015
Device Lot Number22336558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS INFINITY LONG SHEATH (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER); PHENOM PLUS INTERMEDIATE CATHETER (MEDTRONIC)
Patient Age68 YR
Patient SexMale